Clindamycin-induced acute cholestatic hepatitis


Creative Commons License

Ayguen C., Kocaman O., Guerbuez Y., Sentuerk O., Huelague S.

WORLD JOURNAL OF GASTROENTEROLOGY, cilt.13, ss.5408-5410, 2007 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 13 Konu: 40
  • Basım Tarihi: 2007
  • Doi Numarası: 10.3748/wjg.v13.i40.5408
  • Dergi Adı: WORLD JOURNAL OF GASTROENTEROLOGY
  • Sayfa Sayıları: ss.5408-5410

Özet

We report a case of acute hepatotoxicity in a 42-year-old woman after administration of clindamycin for a dental infection. After 6 d of treatment, she had fatigue, nausea, vomiting, anorexia, pruritus and jaundice. Her laboratory analysis showed alanine aminotransferase (ALT), 1795 IU/L (normal range 0-40); aspartate aminotransferase (AST), 1337 IU/L (normal range 5-34); alkaline phosphatase (ALP), 339 IU/L (normal range 40-150); gamma-glutamyl transpeptidase (GGT), 148 IU/L (normal range 9-64 IU/L); total bilirubin, 4.1 mg/dL; direct bilirubin, 2.9 mg/dL and prothrombin time (PT), 13.5 s, with international normalized ratio (INR), 1.04. She was hospitalized, with immediate drug discontinuation. Her liver biopsy specimen showed mixed-type (both hepatocellular and cholestatic) hepatic injury, compatible with a diagnosis of drug-induced hepatitis. An objective causality assessment using the Naranjo probability scale suggested that clindamycin was the probable cause of the acute hepatitis. In susceptible individuals, clindamycin use may lead to acute mixed-type liver toxicity. Complete recovery may be possible if the drug is discontinued before severe liver injury is established. (C) 2007 WJG. All rights reserved.